Alert archive / Iowa / Winter Storm Warnings in 2006

Winter Storm Warning 4, NWS Des Moines, IA

November 10, 20064 counties in Iowa

NWS Des Moines, IA issued this winter storm warning at Nov 10, 2006, 8:47 AM CST for 4 counties in Iowa. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 10, 2006, 8:47 AM CST (14:47 UTC)
Expired
Nov 10, 2006, 3:31 PM CST
In force
7 hr
Issued by
NWS Des Moines, IA

Counties Cerro Gordo County, IA, Hancock County, IA, Winnebago County, IA, Worth County, IA

The radar

The Des Moines radar (KDMX), 168 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 2.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2006-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2006-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -171 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1233 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-171 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KDMX 101447
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
847 AM CST FRI NOV 10 2006

...HEAVY SNOW AND WINTER STORM WARNINGS HAVE BEEN ISSUED FOR
NORTHERN IOWA...

.LOW PRESSURE MOVING THROUGH MISSOURI WILL SPREAD PRECIPITATION
ACROSS ALL OF CENTRAL IOWA TODAY. ACCUMULATING SNOWFALL IS
EXPECTED IN PORTIONS OF THE AREA TODAY BEFORE THE PRECIPITATION
ENDS BY LATE AFTERNOON.

IAZ005-015-101800-
/O.UPG.KDMX.SN.Y.0005.000000T0000Z-061110T1800Z/
/O.NEW.KDMX.HS.W.0001.061110T1447Z-061110T1800Z/
KOSSUTH-PALO ALTO-
INCLUDING THE CITIES OF...ALGONA...EMMETSBURG
847 AM CST FRI NOV 10 2006

...HEAVY SNOW WARNING IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A HEAVY
SNOW WARNING...WHICH IS IN EFFECT UNTIL NOON CST TODAY.  

SNOW...HEAVY AT TIMES AND ACCOMPANIED BY THUNDER...IS EXPECTED THROUGH
THE MORNING WITH VISIBILITY LOWERING TO BELOW ONE HALF AT TIMES.
SNOWFALL ACCUMULATIONS OF 6 TO 9 INCHES ARE POSSIBLE BY THE TIME
THE SNOW ENDS BY MIDDAY. SNOW BECOME LIGHTER ACROSS PALO ALTO COUNTY
BY 10 AM.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

IAZ006-007-016-017-102200-
/O.UPG.KDMX.SN.Y.0005.000000T0000Z-061110T2200Z/
/O.NEW.KDMX.WS.W.0004.061110T1447Z-061110T2200Z/
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-
INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER...
MASON CITY
847 AM CST FRI NOV 10 2006

...WINTER STORM WARNING IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON.

SNOW WILL BECOME HEAVY A TIMES BY MID MORNING AND CONTINUE INTO
THE AFTERNOON. SNOW WILL BE MIXED WITH SLEET DURING THE MORNING
AND MAY ALSO BE ACCOMPANIED BY THUNDER. VISIBILITY WILL LOWER TO BELOW
ONE HALF MILE AT TIMES. SNOW ACCUMULATIONS 5 TO 7 INCHES ARE
POSSIBLE BEFORE THE SNOW ENDS LATER THIS AFTERNOON.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IAZ004-023-024-101800-
/O.CON.KDMX.SN.Y.0005.000000T0000Z-061110T1800Z/
EMMET-POCAHONTAS-HUMBOLDT-
INCLUDING THE CITIES OF...ESTHERVILLE...POCAHONTAS...HUMBOLDT
847 AM CST FRI NOV 10 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

SNOW IS EXPECTED THIS MORNING WITH VISIBILITY BELOW ONE HALF AT
TIMES. SNOWFALL ACCUMULATIONS OF 2 TO 5 INCHES ARE POSSIBLE BY THE
TIME THE SNOW ENDS AROUND MIDDAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IAZ025>028-102200-
/O.CON.KDMX.WW.Y.0006.000000T0000Z-061110T2200Z/
WRIGHT-FRANKLIN-BUTLER-BREMER-
INCLUDING THE CITIES OF...CLARION...HAMPTON...ALLISON...WAVERLY
847 AM CST FRI NOV 10 2006

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. 

SLEET AND SNOW IS EXPECTED THROUGH 10 AM BEFORE A COMPLETE CHANGE
OVER TO SNOW LATER THIS MORNING. SOME LIGHT SLEET ACCUMULATIONS ARE
POSSIBLE BEFORE 2 TO 4 INCHES OF SNOW FALLS.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

IAZ033>035-101800-
/O.CON.KDMX.WW.Y.0006.000000T0000Z-061110T1800Z/
SAC-CALHOUN-WEBSTER-
INCLUDING THE CITIES OF...SAC CITY...ROCKWELL CITY...FORT DODGE
847 AM CST FRI NOV 10 2006

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY.

SLEET AND SNOW IS EXPECTED THROUGH 10 AM MORNING BEFORE A TRANSITION
TO ALL SNOW BY LATE MORNING. SOME LIGHT SLEET ACCUMULATIONS ARE
POSSIBLE PRIOR TO 1 TO 4 INCHES OF SNOWFALL. THE PRECIPITATION IS
EXPECTED TO TAPER TO FLURRIES OR LIGHT DRIZZLE BY EARLY AFTERNOON.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

MOYER/COGIL
4 follow-up statements
000 
WWUS43 KDMX 101708
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1108 AM CST FRI NOV 10 2006

...HEAVY SNOW AND WINTER STORM WARNINGS HAVE BEEN ISSUED FOR
NORTHERN IOWA...

.LOW PRESSURE MOVING THROUGH MISSOURI WILL SPREAD PRECIPITATION
ACROSS ALL OF CENTRAL IOWA TODAY. ACCUMULATING SNOWFALL IS
EXPECTED IN PORTIONS OF THE AREA TODAY BEFORE THE PRECIPITATION
ENDS BY LATE AFTERNOON.

IAZ005-015-101815-
/O.CON.KDMX.HS.W.0001.000000T0000Z-061110T1800Z/
KOSSUTH-PALO ALTO-
INCLUDING THE CITIES OF...ALGONA...EMMETSBURG
1108 AM CST FRI NOV 10 2006

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. 

SNOW...HEAVY AT TIMES WILL CONTINUE THROUGH THE LATE MORNING WITH
VISIBILITY LOWERING TO BELOW ONE HALF MILE. SNOWFALL ACCUMULATIONS OF
6 TO 9 INCHES ARE EXPECTED BY THE TIME THE SNOW ENDS BY MIDDAY.
SNOW HAS ENDED ACROSS PALO ALTO COUNTY HOWEVER HEAVY SNOWFALL ON
SOME ROADWAYS MAY STILL POSE A THREAT. 

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

IAZ006-007-016-017-102200-
/O.CON.KDMX.WS.W.0004.000000T0000Z-061110T2200Z/
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-
INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER...
MASON CITY
1108 AM CST FRI NOV 10 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. 

SNOW WILL BECOME HEAVY A TIMES BY MID MORNING AND CONTINUE INTO
THE AFTERNOON. SNOW WILL BE MIXED WITH SLEET DURING THE MORNING
AND MAY ALSO BE ACCOMPANIED BY THUNDER AT TIMES ENHANCING SNOWFALL
RATES. VISIBILITY WILL LOWER TO BELOW ONE HALF MILE AT TIMES.
SNOW ACCUMULATIONS 5 TO 9 INCHES ARE POSSIBLE BEFORE THE SNOW ENDS
LATER THIS AFTERNOON.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IAZ004-023-024-101815-
/O.CON.KDMX.SN.Y.0005.000000T0000Z-061110T1800Z/
EMMET-POCAHONTAS-HUMBOLDT-
INCLUDING THE CITIES OF...ESTHERVILLE...POCAHONTAS...HUMBOLDT
1108 AM CST FRI NOV 10 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

SNOW WILL CONTINUE TO DIMINISH THROUGH MIDDAY WITH LITTLE MORE
ACCUMULATION EXPECTED. ALTHOUGH THE OVERALL TREND IS FOR
DIMINISHING SNOW...PERIODS OF MODERATE LOCAL SNOWFALL REDUCING
VISIBILITIES IS POSSIBLE THROUGH 1 PM ACROSS HUMBOLDT AND
POCAHONTAS COUNTIES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IAZ025>028-102200-
/O.CON.KDMX.WW.Y.0006.000000T0000Z-061110T2200Z/
WRIGHT-FRANKLIN-BUTLER-BREMER-
INCLUDING THE CITIES OF...CLARION...HAMPTON...ALLISON...WAVERLY
1108 AM CST FRI NOV 10 2006

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. 

PERIODS OF SNOWFALL WILL INCREASE AS THE LATE MORNING WEARS ON.
SNOW WILL REDUCE VISIBILITY TO LESS THAN A HALF MILE. SNOW
ACCUMULATIONS OF 1 TO 4 INCHES ARE EXPECTED BY THE END OF THE
AFTERNOON.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

IAZ033>035-101815-
/O.CON.KDMX.WW.Y.0006.000000T0000Z-061110T1800Z/
SAC-CALHOUN-WEBSTER-
INCLUDING THE CITIES OF...SAC CITY...ROCKWELL CITY...FORT DODGE
1108 AM CST FRI NOV 10 2006

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY.

SNOWFALL IS EXPECTED TO CONTINUE TO TAPER TO FLURRIES THROUGH THE AFTERNOON.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$
000 
WWUS43 KDMX 101825
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1225 PM CST FRI NOV 10 2006

...SNOW ACROSS CENTRAL IOWA FOR THE AFTERNOON...

.LOW PRESSURE MOVING THROUGH MISSOURI WILL SPREAD PRECIPITATION
ACROSS ALL OF CENTRAL IOWA THROUGH THE AFTERNOON. ACCUMULATING SNOWFALL IS
EXPECTED IN PORTIONS OF THE AREA TODAY BEFORE THE PRECIPITATION
ENDS BY LATE AFTERNOON.

IAZ005-102000-
/O.EXP.KDMX.HS.W.0001.000000T0000Z-061110T1800Z/
/O.NEW.KDMX.HS.W.0002.061110T1825Z-061110T2000Z/
KOSSUTH-
INCLUDING THE CITY OF...ALGONA
1225 PM CST FRI NOV 10 2006

...HEAVY SNOW WARNING HAS EXPIRED...
...HEAVY SNOW WARNING IN EFFECT UNTIL 2 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS EXTENDED A HEAVY
SNOW WARNING...WHICH IS IN EFFECT UNTIL 2 PM CST THIS AFTERNOON.


LIGHT SNOW WILL CONTINUE THROUGH 2 PM. ADDITIONAL SNOWFALL
ACCUMULATIONS OF UP TO 1 INCH ARE POSSIBLE. TOTAL STORM SNOW
ACCUMULATIONS WILL BE 6 TO 10 INCHES.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

IAZ015-101930-
/O.EXP.KDMX.HS.W.0001.000000T0000Z-061110T1800Z/
PALO ALTO-
INCLUDING THE CITY OF...EMMETSBURG
1225 PM CST FRI NOV 10 2006

...HEAVY SNOW WARNING HAS EXPIRED...

THE HEAVY SNOW WARNING IS NO LONGER IN EFFECT. 

$$

IAZ024-102000-
/O.EXP.KDMX.SN.Y.0005.000000T0000Z-061110T1800Z/
/O.NEW.KDMX.SN.Y.0006.061110T1825Z-061110T2000Z/
HUMBOLDT-
INCLUDING THE CITY OF...HUMBOLDT
1225 PM CST FRI NOV 10 2006

...SNOW ADVISORY HAS EXPIRED...
...SNOW ADVISORY IN EFFECT UNTIL 2 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS EXTENDED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM CST THIS AFTERNOON. 

LIGHT SNOW WITH ADDITIONAL 1 INCH ACCUMULATION WILL CONTINUE
THROUGH 2 PM. TOTAL STORM ACCUMULATIONS WILL BE 3 TO 6 INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IAZ034-035-102000-
/O.EXP.KDMX.WW.Y.0006.000000T0000Z-061110T1800Z/
/O.NEW.KDMX.SN.Y.0006.061110T1825Z-061110T2000Z/
CALHOUN-WEBSTER-
INCLUDING THE CITIES OF...ROCKWELL CITY...FORT DODGE
1225 PM CST FRI NOV 10 2006

...WINTER WEATHER ADVISORY HAS EXPIRED...
...SNOW ADVISORY IN EFFECT UNTIL 2 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM CST THIS AFTERNOON. THE
WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

LIGHT SNOW WILL CONTINUE THROUGH 2 PM WITH AN ADDITIONAL ONE INCH
OF SNOW POSSIBLE. TOTAL STORM ACCUMULATIONS WILL BE 2 TO 4 INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IAZ004-023-101930-
/O.EXP.KDMX.SN.Y.0005.000000T0000Z-061110T1800Z/
EMMET-POCAHONTAS-
INCLUDING THE CITIES OF...ESTHERVILLE...POCAHONTAS
1225 PM CST FRI NOV 10 2006

...SNOW ADVISORY HAS EXPIRED...

THE SNOW ADVISORY IS NO LONGER IN EFFECT. 

$$

IAZ033-101930-
/O.EXP.KDMX.WW.Y.0006.000000T0000Z-061110T1800Z/
SAC-
INCLUDING THE CITY OF...SAC CITY
1225 PM CST FRI NOV 10 2006

...WINTER WEATHER ADVISORY HAS EXPIRED...

THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

$$

IAZ006-007-016-017-102200-
/O.CON.KDMX.WS.W.0004.000000T0000Z-061110T2200Z/
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-
INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER...
MASON CITY
1225 PM CST FRI NOV 10 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. 

LIGHT TO MODERATE SNOW WILL CONTINUE THROUGH THE AFTERNOON. VISIBILITY
WILL LOWER TO BELOW ONE HALF MILE AT TIMES. TOTAL SNOW
ACCUMULATIONS OF 6 TO 10 INCHES AND LOCALLY AS HIGH AS 12 INCHES
ARE EXPECTED BY 4 PM.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IAZ036>039-047>049-059-060-102200-
/O.EXA.KDMX.WW.Y.0006.000000T0000Z-061110T2200Z/
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-DALLAS-
POLK-
INCLUDING THE CITIES OF...WEBSTER CITY...ELDORA...GRUNDY CENTER...
WATERLOO...BOONE...AMES...MARSHALLTOWN...ADEL...DES MOINES
1225 PM CST FRI NOV 10 2006

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. 

A MIXTURE OF SNOW AND SLEET WILL BECOME ALL SNOW FROM WEST TO EAST
BETWEEN NOON AND 2 PM. THE SNOW WILL BE HEAVY AT TIMES AND BE
ACCOMPANIED BY THUNDER IN A BAND FROM EASTERN DALLAS COUNTY
THROUGH NORTHWEST POLK COUNTY TO HARDIN AND GRUNDY COUNTIES. UNDER
THIS HEAVY BAND OF SNOW...EXPECT SNOWFALL RATES OF 1 TO 2 INCHES
PER HOUR WITH VISIBILITY REDUCED TO ONE HALF MILE OR LESS. SNOW AND
SLEET WILL ACCUMULATE MAINLY ON GRASSY AND ELEVATED SURFACES...BUT
COULD ACCUMULATE BRIEFLY ON THE ROADS. TOTAL STORM ACCUMULATIONS
BY LATE AFTERNOON WILL LIKELY BE 1 TO 3 INCHES.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

IAZ025>028-102200-
/O.CON.KDMX.WW.Y.0006.000000T0000Z-061110T2200Z/
WRIGHT-FRANKLIN-BUTLER-BREMER-
INCLUDING THE CITIES OF...CLARION...HAMPTON...ALLISON...WAVERLY
1225 PM CST FRI NOV 10 2006

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. 

PERIODS OF SNOW WILL INCREASE THIS AFTERNOON. SNOW WILL REDUCE
VISIBILITY TO LESS THAN A HALF MILE. SNOW ACCUMULATIONS OF 2 TO 5
INCHES ARE EXPECTED BY THE END OF THE AFTERNOON.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

MOYER
000 
WWUS43 KDMX 102009
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
209 PM CST FRI NOV 10 2006

...SNOW ENDING ACROSS WESTERN AND NORTHERN IOWA...

.LOW PRESSURE MOVING NORTHEAST THROUGH ILLINOIS WILL CONTINUE TO
PRODUCE PRECIPITATION ACROSS THE EASTERN HALF OF CENTRAL IOWA
THROUGH THE AFTERNOON. THE HEAVY SNOW HAS ENDED ACROSS FAR
NORTHERN AND NORTHWESTERN IOWA...AND IS DIMINISHING ACROSS THE DES
MOINES METRO AREA. RAIN WILL MIX WITH SLEET THEN TURN TO SNOW FROM
KNOXVILLE TO WATERLOO DURING THE MID AFTERNOON...WITH SOME
ACCUMULATION LIKELY NORTH OF INTERSTATE 80. THE PRECIPITATION WILL
END BY SUNSET.

IAZ005-102115-
/O.EXP.KDMX.HS.W.0002.000000T0000Z-061110T2000Z/
KOSSUTH-
INCLUDING THE CITY OF...ALGONA
209 PM CST FRI NOV 10 2006

...HEAVY SNOW WARNING HAS EXPIRED...

THE HEAVY SNOW WARNING IS NO LONGER IN EFFECT. 

$$

IAZ024-034-035-102115-
/O.EXP.KDMX.SN.Y.0006.000000T0000Z-061110T2000Z/
HUMBOLDT-CALHOUN-WEBSTER-
INCLUDING THE CITIES OF...HUMBOLDT...ROCKWELL CITY...FORT DODGE
209 PM CST FRI NOV 10 2006

...SNOW ADVISORY HAS EXPIRED...

THE SNOW ADVISORY IS NO LONGER IN EFFECT. 

$$

IAZ006-007-016-017-102200-
/O.CON.KDMX.WS.W.0004.000000T0000Z-061110T2200Z/
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-
INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER...
MASON CITY
209 PM CST FRI NOV 10 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. 

LIGHT SNOW WILL CONTINUE THROUGH THE AFTERNOON WITH LITTLE
ADDITIONAL ACCUMULATION. TOTAL SNOW ACCUMULATIONS OF 6 TO 10
INCHES AND LOCALLY AS HIGH AS 12 INCHES ARE EXPECTED BY 4 PM.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IAZ036>039-047>049-059-060-102200-
/O.CON.KDMX.WW.Y.0006.000000T0000Z-061110T2200Z/
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-DALLAS-
POLK-
INCLUDING THE CITIES OF...WEBSTER CITY...ELDORA...GRUNDY CENTER...
WATERLOO...BOONE...AMES...MARSHALLTOWN...ADEL...DES MOINES
209 PM CST FRI NOV 10 2006

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. 

A BAND OF HEAVY SNOW AND SOME SLEET WILL OCCUR FROM EASTERN POLK
COUNTY THROUGH BLACK HAWK COUNTY. THE SNOW WILL ACCOMPANIED BY
THUNDER AND PRODUCE SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR WITH
VISIBILITY REDUCED TO ONE HALF MILE OR LESS. FARTHER WEST...ONLY
LIGHT SNOW WILL FALL THROUGH 4 PM WITH LITTLE ADDITIONAL
ACCUMULATION. SNOW AND SLEET WILL ACCUMULATE MAINLY ON GRASSY AND
ELEVATED SURFACES...BUT COULD ACCUMULATE BRIEFLY ON THE ROADS
WHERE IT COMES DOWN HEAVY. TOTAL STORM ACCUMULATIONS BY LATE AFTERNOON
WILL LIKELY BE 1 TO 3 INCHES.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

IAZ025>028-102200-
/O.CON.KDMX.WW.Y.0006.000000T0000Z-061110T2200Z/
WRIGHT-FRANKLIN-BUTLER-BREMER-
INCLUDING THE CITIES OF...CLARION...HAMPTON...ALLISON...WAVERLY
209 PM CST FRI NOV 10 2006

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. 

LIGHT SNOW WILL CONTINUE THROUGH THE AFTERNOON WITH SNOW ACCUMULATIONS
OF 2 TO 5 INCHES EXPECTED BY THE END OF THE AFTERNOON.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

MOYER
000 
WWUS43 KDMX 102131
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
331 PM CST FRI NOV 10 2006

IAZ006-007-016-017-102245-
/O.CAN.KDMX.WS.W.0004.000000T0000Z-061110T2200Z/
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-
INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER...
MASON CITY
331 PM CST FRI NOV 10 2006

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE
WINTER STORM WARNING. 

$$

IAZ025>028-036>039-047>049-059-060-102245-
/O.CAN.KDMX.WW.Y.0006.000000T0000Z-061110T2200Z/
WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
BOONE-STORY-MARSHALL-DALLAS-POLK-
INCLUDING THE CITIES OF...CLARION...HAMPTON...ALLISON...WAVERLY...
WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO...BOONE...AMES...
MARSHALLTOWN...ADEL...DES MOINES
331 PM CST FRI NOV 10 2006

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE
WINTER WEATHER ADVISORY. LIGHT SNOW WILL LINGER THROUGH 4 PM FROM
WATERLOO TO MARSHALLTOWN...BUT LITTLE ADDITIONAL ACCUMULATION IS EXPECTED.

$$

MOYER

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this winter storm warning went out at Nov 10, 4:00 AM CST, 4 hours 47 minutes earlier.

Area forecast discussion, Nov 10, 4:00 AM CST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
400 AM CST FRI NOV 10 2006

SHORT TERM (TODAY)...
PLENTY OF ISSUES FOR THE FIRST 12 HOURS AS SHORTWAVE PASSES THROUGH
THE REGION. CURRENTLY...FRONTOGENETICAL FORCING INCREASING ACRS THE
STATE AS UPPER WAVE APPROACHES.  STRONG THETA-E ADVECTION AND WEAK
INSTABILITY HAVE LED TO SOME CONVECTIVE SHOWERS OVER THE PAST FEW
HOURS WITH LIGHTNING NOTED IN BOTH OBS AND LIGHTNING DATA.
RELATIVELY DRY LOW LEVELS ACRS THE NORTH HAVE BEEN SATURATING AND
PULLING TEMPERATURES DOWN TOWARD FREEZING.  EST NOW INDICATING LIGHT
SNOW WITH A HEAVIER BAND ADVANCING TOWARD THE AREA.  EXPECT BANDED
FEATURES TO CONTINUE DURING THE MORNING AS STRONG FRONTOGENETICAL
FORCING PASSES THROUGH THE CWA.  SOME CONCERN AS TO THE EXTENT OF
THE CONVECTIVE POTENTIAL.  THE CROSS SECTION CERTAINLY SHOWS
NEGATIVE EPV ABOVE THE FRONTAL SURFACE ALOFT AND WITH SOME
CONVECTION ALREADY OCCURRING...LIKELY TO SEE SOME OF IT CONTINUE
INTO THE MORNING.  OTHERWISE...IT BECOMES A TIMING ISSUE OF SWITCH
OVER FROM RAIN TO SNOW ACRS THE CWA.  NORTHERN COUNTIES LIKELY TO BE
SNOW FOR ALMOST ENTIRE EVENT WITH SOME MIXTURE INDICATED IN A BAND
NEAR THE STATE HIGHWAY 3 TO HIGHWAY 20 CORRIDOR THIS MORNING BEFORE
TRANSITION TO ALL SNOW AS INDICATED BY BUFKIT SOUNDINGS.  FARTHER
SOUTH...WL SEE RAIN FOR MUCH OF THE MORNING PRIOR TO CHANGE OVER TO
SNOW DURING THE AFTERNOON AS CAA INCREASES BEHIND THE SYSTEM.
SNOWFALL AMOUNTS ACRS THE NORTH WL LIKELY BE ENHANCED BY SOME
CONVECTIVE ELEMENTS WITH HIGHEST AMOUNTS IN FAR NORTH CENTRAL BY
WORTH AND CERRO GORDO COUNTIES WHERE 4 TO 6 INCHES HAVE BEEN
FORECAST.  IF CONVECTIVE ELEMENTS CONTINUE FOR A TIME LONGER...MAY
PUSH WARNING CRITERIA IN THESE COUNTIES AND THIS WL HAVE TO BE
MONITORED.  MUCH OF THE REMAINDER OF THOSE NORTH CENTRAL COUNTIES WL
SEE 2 TO 5 INCHES AND SNOW ADVISORY HAS BEEN ISSUED FOR THIS AREA.
ON THE SOUTHERN EDGE OF THE SNOW ADVISORY...MAY SEE A BIT LONGER
PERIOD OF MIXED PCPN AND HAVE ISSUED A WINTER WX ADVISORY FOR
RAIN...SLEET AND SNOW FOR A PERIOD PRIOR TO A TRANSITION TO ALL
SNOW.  THESE LOCATIONS WL LIKELY SEE 1 TO 3 INCHES OF SNOW. COULD
ACTUALLY SEE SOME LGT SNOW ACCUMULATIONS DOWN TO THE INTERSTATE 80
WITH THE BEST THREAT IN THE WESTERN CWA WEST OF INTERSTATE 35. MAY
ALSO HAVE TO SEE IF WINDS KEEP UP AS FLOW OFF OF THE SFC REMAINS
NEAR 40KTS FM THE NORTHEAST AND HAVE SEEN SOME HIGHER GUSTS ACRS THE
FAR WEST.

COGIL

&&

LONG TERM (TONIGHT THRU THURSDAY)...
TONIGHT NAM TIMING FAVORED WITH LINGERING LIGHT SNOW BEFORE MIDNIGHT
THOUGH NOT EXPECTING ANYTHING MEASURABLE AND BEST DYNAMICAL FIELDS
MOVED OFF NORTHEAST AFTER 06Z/11.  NAM TEMPS ON LOW SIDE SO HAVE
LEANED MORE TOWARD HIGHER MAV GUIDANCE.  HIGH PRESSURE INTO STATE
SATURDAY LOOKING COLD SATURDAY NIGHT THOUGH WARM ADVECTION BEGINS
LATE SUNDAY EVENING AND IN FULL SWING BY SUNDAY MORNING.  HOWEVER
LOOK AT SOUNDINGS WOULD NOT EXPECT MOISTURE RETURN UNTIL LATE SUNDAY
NIGHT.  HAVE LEFT PREVIOUS FORECASTS CHANCE HOWEVER BECAUSE OF
TIMING ISSUES TOOK RAIN OUT FOR SUNDAY MORNING.  TEMPERATURE WISE
EXPECT RECOVERY FROM THAT COOL OVERNIGHT WITH GOOD WAA.

FORSTER

&&

DMX WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY TIL 18Z
IAZ004-005-015-023-024.
WINTER WEATHER ADVISORY TIL 18Z IAZ033>035.
SNOW ADVISORY TIL 22Z IAZ006-007-016-017.
WINTER WEATHER ADVISORY TIL 22Z IAZ025>028.

&&
Hazardous weather outlook, Nov 10, 5:18 AM CST, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
518 AM CST FRI NOV 10 2006

IAZ004>007-015>017-023-024-111100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-
518 AM CST FRI NOV 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

AN ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEB SITE AT WEATHER.GOV/DESMOINES.
SNOW WILL CONTINUE MUCH OF THE DAY DIMINISHING OR ENDING DURING
THE AFTERNOON. SNOWFALL POTENTIAL IS FROM 3 TO 6 INCHES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED HOWEVER SNOWFALL REPORTS WOULD BE HELPFUL.

IAZ025>028-033>035-111100-
WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-WEBSTER-
518 AM CST FRI NOV 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

AN ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEB SITE AT WEATHER.GOV/DESMOINES.
A MIX OF RAIN SLEET AND SNOW IS EXPECTED TO MAKE FOR DIFFICULT
DRIVING CONDITIONS.THERE IS THE LIKELIHOOD OF SNOW AND SLEET
ACCUMULATIONS OF 2 TO 4 INCHES BEFORE ENDING LATE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED HOWEVER PRECIPITATION REPORTS
WOULD BE HELPFUL.

IAZ036>039-044>050-057>062-070>075-081>086-092>097-111100-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-
STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
518 AM CST FRI NOV 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

RAIN AND ISOLATED THUNDERSTORMS ARE POSSIBLE ESPECIALLY THIS
MORNING BEFORE COLDER AIR FILTERS INTO THE AREA. SOME OF THESE
STORMS COULD PRODUCE SMALL HAIL. THE RAIN WILL BECOME MIXED
BRIEFLY WITH SLEET BEFORE CHANGING OVER TO ALL SNOW THIS
AFTERNOON. LITTLE SLEET OR SNOW ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

NO SPOTTER ACTIVATION IS NEEDED AT THIS TIME.

FORSTER

In the hours before

Local storm report, Nov 10, 8:29 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
829 AM CST FRI NOV 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 AM     HAIL             4 SE REASNOR            41.54N 92.97W
11/10/2006  E0.88 INCH       JASPER             IA   TRAINED SPOTTER

            HAIL WAS COVERING THE GROUND.

&&

CCOGIL
Local storm report, Nov 10, 8:44 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
844 AM CST FRI NOV 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 AM     HAIL             3 N GRINNELL AIRPORT    41.75N 92.74W
11/10/2006  E0.75 INCH       POWESHIEK          IA   TRAINED SPOTTER

            HAIL NEARLY COVERING THE GROUND

&&

CCOGIL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 3:54 AM CSTSnow AdvisoryDMXCerro Gordo, Emmet, Hancock, Humboldt, Kossuth, Palo Alto and 3 more8 hr
Nov 10, 3:54 AM CSTWinter Weather AdvisoryDMXBlack Hawk, Boone, Bremer, Butler, Calhoun, Dallas and 10 more12 hr
Nov 10, 8:20 AM CSTSevere Thunderstorm WarningDMXJasper29 min
Nov 10, 8:36 AM CSTSevere Thunderstorm WarningDMXPoweshiek18 min
Nov 10, 8:47 AM CSTHeavy Snow WarningDMXKossuth, Palo Alto3 hr
Nov 10, 12:25 PM CSTHeavy Snow WarningDMXKossuth95 min
Nov 10, 12:25 PM CSTSnow AdvisoryDMXCalhoun, Humboldt, Webster95 min

Nearby

Winter Storm Warnings in Iowa, 2006Every winter storm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.